Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Taking codiene phosphate after breaking humerus. Noticed mucous in bowel movements. What to do?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I have been taking codiene phosphate after breaking my humerus ( and having it plated) months ago. Now some colour and mucous is showing up in my bowel motions (they are regular) I am 82 years old. Do you think the codiene could be the cause of the mucous (my age). and should I stop taking it? Would a tabletted colon cleanser be a help? Thanking you, MG
Posted Mon, 30 Jul 2012 in Digestion and Bowels
Answered by Dr. Rohan Khandelwal 1 hour later
Dear Maam,

Codiene can lead to constipation, which indirectly can lead to the altered colour and mucous in your bowel. My sincere advise to you would be to discontinue codiene as soon as possible as it can also lead to addiction and dependency. Hopefully your complaints will subside after stopping codiene. A tabletted colon cleanser would only be of help if you are having a lot of constipation.

Hope you recover soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor